Non-Gaussian Linearization Method for Stochastic Parametrically and Externally Excited Nonlinear Systems

[+] Author and Article Information
R. J. Chang

Department of Mechanical Engineering, National Cheng Kung University, Tainan, Taiwan 70101

J. Dyn. Sys., Meas., Control 114(1), 20-26 (Mar 01, 1992) (7 pages) doi:10.1115/1.2896503 History: Received January 20, 1990; Revised February 01, 1991; Online March 17, 2008


A new practical non-Gaussian linearization method is developed for the problem of the dynamic response of a stable nonlinear system under both stochastic parametric and external excitations. The non-Gaussian linearization system is derived through a non-Gaussian density that is constructed as the weighted sum of undetermined Gaussian densities. The undetermined Gaussian parameters are then derived through solving a set of nonlinear algebraic moment relations. The method is illustrated by a Duffing-type stochastic system with/without parametric noise excited term. The accuracy in predicting the stationary and nonstationary variances by the present approach is compared with some exact solutions and Monte Carlo simulations.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In